Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 49, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 13, 2006, 4:43 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 4:43 PM MST (23:43 UTC)
- Expired
- Aug 13, 2006, 5:45 PM MST
- In force
- 62 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 114 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 132347 FFWFGZ AZC005-025-140145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 443 PM MST SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA THIS INCLUDES THE CITY OF...PRESCOTT * UNTIL 645 PM MST * AT 438 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA...EXTENDING FROM THE NORTH SIDE OF PRESCOTT...TO NEAR CHINO VALLEY AND PAULDEN. RAINFALL RATES OF OVER TWO INCHES AN HOUR ARE LIKELY WITH THESE STORMS. THESE STORMS ARE OCCURRING OVER AREAS THAT RECEIVED HEAVY RAINFALL EARLIER TODAY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRESCOTT... PAULDEN...CHINO VALLEY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3454 11251 3455 11233 3509 11225 3509 11252 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:30 PM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 13, 2:30 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SUN AUG 13 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF ARIZONA THIS EVENING INTO TONIGHT WITH THUNDERSTORMS GRADUALLY DECREASING OVERNIGHT. FOR MONDAY THROUGH THURSDAY... DRIER AIR WILL CONTINUE TO PUSH INTO WESTERN AND CENTRAL ARIZONA SLIGHTLY DECREASING CHANCES FOR THUNDERSTORMS...WITH HIGHER CHANCES OF THUNDERSTORMS CONTINUING IN THE EAST. && .DISCUSSION...RADAR AND SATELLITE SHOW THUNDERSTORM ACTIVITY OVER MUCH OF THE SOUTHERN PORTION OF THE FORECAST AREA IN AN ENVIRONMENT WITH ABOVE NORMAL PWAT VALUES AND WITH WEAK FLOW LEADING TO VERY HEAVY RAINFALL RATES. SEVERAL HYDRO PRODUCTS OUT CURRENTLY TO COVER THE SITUATION. FURTHER NORTH...FASTER FLOW ALOFT IS ALLOWING STORMS TO MOVE MUCH MORE QUICKLY...AND KEEP STORM COVERAGE MORE ISOLATED ALONG WITH LESSER RAINFALL AMOUNTS. IN BETWEEN...ALONG A CONFLUENCE AXIS ALOFT...STORMS ARE MANAGING TO BE BOTH HEAVY PRECIPITATION PRODUCERS AND SMALL HAIL PRODUCERS WITH SEVERAL STORMS HAVING HAIL CORES WHICH HAVE COVERED THE GROUND ALONG WITH GREATER THAN TWO INCH PER HOUR RAINFALL RATES. ACTIVITY SHOULD CONTINUE INTO THE EVENING HOURS BEFORE GRADUALLY DIMINISHING OVERNIGHT. MODELS CONTINUE TO SHOW A GENERAL DRYING TREND IN THE WESTERN PART OF THE FORECAST AREA THROUGH THE MIDDLE OF THE WEEK. CURRENTLY...THE MODELS ARE SUGGESTING THAT BY MIDWEEK THIS DRYING SHOULD MAKE IT TO THE CENTRAL PART OF THE FORECAST AREA FOR A DOWNWARD TREND IN THUNDERSTORM ACTIVITY...ALTHOUGH ISOLATED THUNDERSTORMS ARE STILL EXPECTED. FOR LOCATIONS FURTHER SOUTHEAST... INCLUDING THE WHITE MOUNTAINS...DAILY THUNDERSTORMS ARE EXPECTED ALL WEEK LONG AS THE DRY AIR NEVER MAKES IT THERE. MODEL TREND IS FOR A LITTLE LESS DRY AIR TO INTRUDE A LITTLE LESS FAR EAST...SO HAVE BACKED OFF A LITTLE ON THE AMOUNT OF THUNDERSTORM COVERAGE REDUCTION MONDAY AND TUESDAY. HAVE GONE WITH BIGGEST DRYING TREND WEST/CENTRAL PORTIONS WEDNESDAY/THURSDAY ALTHOUGH ISOLATED THUNDERSTORMS STILL POSSIBLE. MODELS SUGGEST A RETURN TO SOUTHERLY FLOW BY THE WEEKEND AND OPENS THE DOOR FOR MOISTURE RECOVERY FROM THUNDERSTORM COMPLEXES OVER NORTHERN MEXICAN AND SOUTHERN AZ DURING THAT TIME PERIOD. HAVE STARTED A SLOW TREND UPWARD ESPECIALLY CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA NEXT WEEKEND TO INDICATE THIS POTENTIAL...BUT POPS ARE STILL BELOW CLIMATOLOGY AT THIS TIME. STAUDENMAIER && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED THUNDERSTORMS TO CONTINUE OVER NORTHERN AZ THROUGH 05Z...ESPECIALLY EAST OF A LINE FROM KPRC TO THE KGCN. THESE STORMS WILL PRODUCE HEAVY RAINS AND LOW VISIBILITIES/CIGS. SOME AREAS MAY SEE PATCHY FOG AND LOW CIGS OVERNIGHT IN FAVORED LOCATIONS. ADDITIONAL THUNDERSTORM ACTIVITY IS AGAIN EXPECTED TO DEVELOP PRIMARILY AFTER 18Z MONDAY OVER MUCH OF THE AREA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. STAUDENMAIER && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 13, 10:00 AM MST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN AUG 13 2006 AZZ004>018-037>040-140700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY. AS A RESULT...EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN ARIZONA...ESPECIALLY CENTRAL AND EAST CENTRAL PORTIONS OF THE STATE. ALTHOUGH SMALL HAIL MAY ACCOMPANY A FEW OF THE STORMS...THE MAIN THREAT TODAY WILL BE BRIEF HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING. AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS WILL BE MOST VULNERABLE TO POTENTIAL FLASH FLOODING ISSUES IN THE EVENT OF HEAVY RAINFALL TODAY. STORMS TODAY WILL GENERALLY MOVE FROM SOUTHWEST TO NORTHEAST OFF THE HIGHER TERRAIN AND INTO THE LOWER VALLEYS ACROSS NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRIER AIR WILL CONTINUE TO FILTER INTO CENTRAL PORTIONS OF THE STATE THROUGH THE BEGINNING OF THIS PERIOD...HOWEVER THUNDERSTORMS ARE STILL EXPECTED ON A DAILY BASIS...ESPECIALLY EAST SECTIONS. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS GENERALLY IN THE AFTERNOON AND EVENING HOURS...ESPECIALLY ACROSS CENTRAL AND EASTERN PORTIONS OF NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAUDENMAIER
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:46 PM MST | Flash Flood Warning | FGZ | Yavapai | 59 min |
| Aug 13, 2:00 PM MST | Flash Flood Warning | FGZ | Yavapai | 60 min |
| Aug 13, 2:01 PM MST | Flash Flood Warning | FGZ | Apache, Gila, Navajo | 59 min |
| Aug 13, 3:50 PM MST | Flash Flood Warning | FGZ | Navajo | 55 min |
| Aug 13, 3:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.